Alert archive / North Carolina / Flash Flood Warnings in 2012
Flash Flood Warning 10, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 21, 2012, 5:35 PM EDT for Wake County, North Carolina. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2012, 5:35 PM EDT (21:35 UTC)
- Expired
- Jun 21, 2012, 7:20 PM EDT
- In force
- 105 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 24 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
246
WGUS52 KRAH 212135
FFWRAH
NCC183-220000-
/O.NEW.KRAH.FF.W.0010.120621T2135Z-120622T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT THU JUN 21 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 800 PM EDT
* AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OVER
CENTRAL WAKE COUNTY. DOPPLER RADAR ESTIMATED THAT TWO TO THREE
INCHES OF RAIN HAS ALREADY FALLEN OVER PORTIONS OF CARY. LOCATIONS
ALONG HIGHWAY 1 AND INTERSTATE 440 BETWEEN TRYON AND CAPITAL
BOULEVARD HAVE RECEIVED ONE TO TWO INCHES OF RAIN SINCE 430 PM.
ADDITIONAL HEAVY RAINFALL IS EXPECTED THROUGH 630 PM AS
THUNDERSTORMS PERSIST OVER CENTRAL WAKE COUNTY.
* LOCATIONS THREATENED WITH FLOODING INCLUDE...RALEIGH...AND CARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO NOT
DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3590 7852 3567 7852 3567 7884 3587 7884
3590 7882
$$
VINCENT4 follow-up statements
587
WGUS72 KRAH 212157
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT THU JUN 21 2012
NCC183-220000-
/O.CON.KRAH.FF.W.0010.000000T0000Z-120622T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
557 PM EDT THU JUN 21 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL WAKE COUNTY...
AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SLOW MOVING THUNDERSTORMS PRODUCING FLOODING OVER CENTRAL
WAKE COUNTY. DOPPLER RADAR ESTIMATED THAT TWO TO THREE INCHES OF
RAIN HAS FALLEN SINCE 430 PM ALONG INTERSTATE 40 BETWEEN CROSSROADS
AND WADE AVENUE. ADDITIONALLY...ONE TO TWO INCHES OF RAIN HAS FALLEN
ALONG WADE AVENUE NEAR DOWNTOWN RALEIGH.
SLOW MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING AN ADDITIONAL
INCH OF RAINFALL THROUGH 630 PM.
LOCATIONS THREATENED BY FLOODING INCLUDE CARY AND RALEIGH...
ESPECIALLY ALONG AND NEAR INTERSTATE 40 BETWEEN CROSSROADS AND WADE
AVENUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DRIVERS ON INTERSTATE 40 AND THE BELTLINE ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING DURING THE BUSY RUSH HOUR
COMMUTE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3590 7852 3567 7852 3567 7884 3587 7884
3590 7882
$$
VINCENT565
WGUS72 KRAH 212218
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT THU JUN 21 2012
NCC183-220000-
/O.CON.KRAH.FF.W.0010.000000T0000Z-120622T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
618 PM EDT THU JUN 21 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL WAKE COUNTY...
AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE PERSISTENT RAIN AND FLOODING OVER CENTRAL WAKE COUNTY.
DOPPLER RADAR ESTIMATED THAT AS MUCH AS THREE TO FOUR INCHES OF RAIN
HAS FALLEN SINCE 430 PM ALONG AND NEAR INTERSTATE 40 BETWEEN
CROSSROADS AND WADE AVENUE. ADDITIONALLY...ONE TO TWO INCHES OF RAIN
HAS FALLEN ALONG WADE AVENUE NEAR DOWNTOWN RALEIGH.
ALTHOUGH SHOWERS AND THUNDERSTORMS HAVE WEAKENED SINCE 600 PM...
LINGERING SHOWER ACTIVITY WILL BE CAPABLE OF PRODUCING AN ADDITIONAL
HALF INCH OF RAINFALL THROUGH 645 PM...PRIMARILY ALONG INTERSTATE
440 BETWEEN CROSSROADS AND WADE AVENUE.
LOCATIONS THREATENED BY FLOODING INCLUDE...CARY AND RALEIGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3586 7852 3572 7852 3572 7884 3586 7884
3585 7879
$$
VINCENT697
WGUS72 KRAH 212253
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EDT THU JUN 21 2012
NCC183-220000-
/O.CON.KRAH.FF.W.0010.000000T0000Z-120622T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
653 PM EDT THU JUN 21 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL WAKE COUNTY...
AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAINFALL HAS ENDED OVER CENTRAL WAKE COUNTY. ALTHOUGH
ADDITIONAL RAINFALL IS NOT EXPECTED...AS MUCH AS 3 TO 4 INCHES OF
RAIN FELL ALONG AND NEAR INTERSTATE 40 BETWEEN CROSSROADS AND WADE
AVENUE THIS AFTERNOON. AS A RESULT...WATER MAY BE SLOW TO RECEDE ON
AREA ROADS AND CREEKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...
STREETS AND UNDERPASSES IS EXPECTED TO CONTINUE THROUGH 800 PM THIS
EVENING. MOTORISTS ON AREA ROADS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3584 7863 3574 7863 3574 7884 3584 7884
3584 7879
$$
VINCENT118
WGUS72 KRAH 212320
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT THU JUN 21 2012
NCC183-212326-
/O.CAN.KRAH.FF.W.0010.000000T0000Z-120622T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
720 PM EDT THU JUN 21 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL WAKE
COUNTY...
HEAVY RAINFALL ENDED OVER CENTRAL WAKE COUNTY SHORTLY AFTER 630
PM...AND FLOODING IS NO LONGER EXPECTED. AS A RESULT...THE FLASH
FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3584 7863 3574 7863 3574 7884 3584 7884
3584 7879
$$
VINCENTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 3:00 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 21, 3:00 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT THU JUN 21 2012 .SYNOPSIS... UPPER LEVEL HIGH PRESSURE OVER THE REGION WILL SLIDE OFF THE COAST TONIGHT. A WEAK COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST ON FRIDAY... AND WILL ADVANCE SLOWLY SOUTHEASTWARD THROUGH THE AREA SATURDAY AND SATURDAY NIGHT... STALLING OVER SOUTHEAST NORTH CAROLINA SUNDAY BEFORE WEAKENING. && .NEAR TERM /THROUGH FRIDAY/... AS OF 300 PM THURSDAY... TONIGHT: THE MID/UPPER LEVEL HIGH PRESSURE...CURRENTLY CENTERED VA...WILL PUSH EASTWARD OFFSHORE AND BECOME FLATTENED TONIGHT. AN UPPER LEVEL LOW...CURRENTLY OVER GA...WILL APPROACH FROM THE AREA AS OUR NEXT FRONTAL SYSTEM APPROACHES FROM THE WEST. VERY SLOW MOVING SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA THIS AFTERNOON AND WILL LIKELY STICK AROUND THROUGH SUNSET. ALTHOUGH CAPE VALUES ARE AROUND 2000 J/KG WHERE SHOWERS ARE CURRENTLY OCCURRING...THE WIND FIELDS ARE WEAK AND DEEP CONVECTION IS UNLIKELY. WINDS COULD GET GUSTY WHERE THUNDERSTORMS ARE OCCURRING. SOME OF THE HIGH RES CONVECTION ALLOWING MODELS SHOW ISOLATED SHOWERS LINGERING INTO THE OVERNIGHT HOURS ACROSS EASTERN PORTIONS OF CENTRAL NC. HOWEVER...CONFIDENCE IS LOW AND HAVE LEFT CHANCES OUT OF THE FORECAST FOR TONIGHT. OVERNIGHT LOWS EXPECTED TO BE IN THE LOW 70S...WITH MID 70S ACROSS THE EXTREME NE AREAS. FRIDAY: THE AFOREMENTIONED UPPER LEVEL LOW/SHORTWAVE WILL CONTINUE TO SLOWLY APPROACH THE AREA FROM THE SOUTHWEST...AND MOVE THROUGH SC AND NC BETWEEN 12Z FRIDAY AND 00Z SATURDAY. BOTH THE FORECAST MODELS AND HIGH RES CAM SHOW THE PRECIP DEVELOPING ALONG THE MOUNTAINS BETWEEN 12Z AND 18Z...AND MOVING THROUGH CENTRAL NC FRIDAY AFTERNOON AND EVENING AS THE FRONT MOVING IN FROM THE NW REACHES THE AREA. HAVE CHANCE FOR SHOWERS AND THUNDERSTORMS. EXPECT CONVECTION TO INCREASE BY EARLY AFTERNOON ACROSS NORTHERN AND WESTERN PORTIONS OF THE AREA THEN SPREAD EAST AND SOUTH ALONG A PRE-FRONTAL TROUGH. THE ACTUAL SURFACE COLD FRONT IS EXPECTED TO BECOME DIFFUSE... WITH THE WIND SHIFT ALONG THE THE ORIGINAL PRE-FRONTAL TROUGH SLOWLY TRANSLATING EAST-SOUTHEASTWARD ACROSS THE AREA ON FRIDAY EVENING/NIGHT. FORECAST VALUES OF MLCAPE FRIDAY AFTERNOON ARE IN THE 1200-1600 J/KG RANGE...HOWEVER SHEAR VALUES CONTINUE TO BE AROUND 10 KTS OR SO..THUS A FEW ISOLATED STORMS COULD BECOME SEVERE...WITH THE MAIN THREAT FROM DAMAGING WINDS. EXPECT HIGHS FRIDAY IN THE LOW TO MID 90S. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 230 PM THURSDAY... FOR FRIDAY NIGHT: THE SURFACE PREFRONTAL TROUGH IS EXPECTED TO STRETCH THROUGH CENTRAL NC FRIDAY NIGHT... AND EITHER THIS FEATURE OR AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION TO OUR NW MAY SERVE AS A FOCUS TO SUSTAIN ISOLATED STORMS IN CENTRAL NC THROUGH THE EVENING... AS A WEAK MID LEVEL SHORTWAVE TROUGH PASSES OVER THE AREA. PRECIP WATER VALUES ARE LIKELY TO REMAIN HIGH... APPROACHING 150% OF NORMAL WELL INTO THE NIGHT... WITH PERSISTENT ELEVATED LOW LEVEL MOISTURE TRANSPORT INTO CENTRAL/ERN NC. THE NAM RETAINS MARGINAL TO MODERATE INSTABILITY MAINLY S/E OF GSO WITH PROJECTED OVERNIGHT MLCAPE OF 800-1500 J/KG... AND 0-6 KM SHEAR OF 15-20 KTS THAT WOULD SEEM TO SUPPORT AT LEAST ISOLATED STORMS ONGOING THROUGH THE NIGHT. WITH LIGHT SURFACE WINDS AND CONVECTIVE DEBRIS CLOUDS INHIBITING RADIATIONAL COOLING... EXPECT WARM LOWS AROUND 70 TO THE LOWER 70S. FOR SATURDAY/SATURDAY NIGHT: THE MID LEVEL TROUGH AXIS PROGRESSES SLOWLY EASTWARD SATURDAY... MOVING THROUGH THE NORTHEAST STATES WHILE STILL EXTENDING THROUGH EASTERN NC. THE MODELS SUGGEST THAT THE COOL FRONT WILL EFFECTIVELY JUMP INTO THE PREFRONTAL TROUGH OVER THE EASTERN PORTION OF THE FORECAST AREA AS THE SURFACE HIGH CENTER CROSSES LAKE ERIE TO WRN PA... BRINGING SLIGHTLY DRIER AND MORE STABLE AIR INTO THE TRIAD REGION. BUT THE COLUMN ALONG AND SOUTHEAST OF THE FRONT WILL REMAIN MOIST AND MODERATELY UNSTABLE WITH MLCAPE OF 1500-2400 J/KG AND IMPROVING DEEP LAYER SHEAR TO 25-30 KTS. EXPECTED SCATTERED STORMS TO BLOSSOM PARTICULARLY ALONG AND EAST OF HIGHWAY 1 BY EARLY AFTERNOON... CONTINUING WELL INTO THE EVENING BEFORE SLIDING TO THE FAR SOUTHERN AND SOUTHEASTERN FORECAST AREA AND DECREASING IN COVERAGE. FORECAST SOUNDINGS SHOW DRYING AND STABILIZING AIR ALOFT ACROSS THE AREA SATURDAY NIGHT SO DEEP CONVECTION SHOULD WANE SATURDAY NIGHT... BUT WEAK LOW LEVEL WINDS AND POTENTIAL POOLING OF HIGH PW AIR IN THE SOUTHERN CWA MAY RESULT IN PERSISTENT SLOW-MOVING SHOWERS... AND THESE COULD MAINTAIN SCATTERED COVERAGE THROUGH THE NIGHT IF THE NAM'S PROMINENT LOW LEVEL THETA-E RIDGE NOSING INTO SOUTH CENTRAL NC FROM THE SW COMES TO FRUITION. REGARDLESS WE ARE LIKELY TO SEE CONVECTIVE DEBRIS CLOUDINESS TRACKING FROM UPSTREAM MCS ACTIVITY OVER THE MIDWEST INTO OUR REGION. HIGHS 88-92 AND LOWS 67-72. FOR SUNDAY/SUNDAY NIGHT: THE MID LEVEL VORTEX STEADILY DEEPENS OVER JAMES BAY WITH STRENGTHENING TROUGHING OVER EASTERN CANADA AND THE ST LAWRENCE VALLEY / NORTHEAST... WHILE STRONG AND AMPLIFIED RIDGING BUILDS THROUGH THE PLAINS. THE QUICKLY WEAKENING SURFACE FRONT SHOULD REMAIN HUNG UP THROUGH CENTRAL NC THROUGH SUNDAY NIGHT... AS A MID LEVEL PERTURBATION DROPS INTO THE BASE OF THE MEAN TROUGH OVER EASTERN NOAM. FORECAST SOUNDINGS DEPICT SUFFICIENTLY STABLE/DRY MID LEVEL AIR OVER CENTRAL NC TO LIMIT DEEP CONVECTION... AND DEPENDING ON THE TIMING AND DEGREE OF UPSTREAM CONVECTIVE COMPLEXES OVER THE MIDWEST AND THEIR LIKELY PATH FOLLOWING THE THERMAL WIND TOWARD NC... A SHIELD OF MID AND HIGH CLOUDS MAY FURTHER CUT DOWN IN THE POTENTIAL FOR INSTABILITY. BASED ON THE PRESENCE OF THE LINGERING SURFACE TROUGH AND RESIDUAL LOW LEVEL MOISTURE FOSTERING LOW LEVEL-ROOTED PARCEL BUOYANCY WITH HEATING... WILL RETAIN A MENTION OF ISOLATED STORMS MAINLY IN THE SOUTHERN CWA STARTING SUNDAY AFTERNOON. A SUBSTANTIAL COLD FRONT WILL DROP THROUGH MI TOWARD THE OHIO VALLEY AS THE LONGWAVE TROUGH DEEPENS... AND THIS MAY SERVE TO RE-ESTABLISH A LEE TROUGH OVER THE NW PIEDMONT SUNDAY NIGHT. WITH THE RISK OF MORE ORGANIZED CONVECTION MORE LIKELY TO OCCUR TO OUR NORTH SUNDAY NIGHT (WHERE DYNAMIC FORCING FOR ASCENT IS BETTER)... WILL LEAVE IT DRY OVER CENTRAL NC FOR NOW. SEASONABLE HIGHS 87-91. WARM LOWS IN THE LOW-MID 70S WITH PARTLY CLOUDY SKIES. -GIH && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 235 PM THURSDAY... THE PRIMARY FEATURES OF NOTE DURING THIS TIME PERIOD WILL BE THE DEEPENING MID LEVEL VORTEX OVER THE ST LAWRENCE VALLEY... AND THE FATE OF SURFACE LOW PRESSURE STRENGTHENING OVER THE GULF EARLY IN THE PERIOD. REGARDING THE SOUTHEAST CANADA VORTEX AND EASTERN NOAM LONGWAVE TROUGH... MODELS ARE IN GOOD AGREEMENT ON THE LOW CENTER WOBBLING OVER SRN ONTARIO AND THE ADJACENT EASTERN GREAT LAKES WITH THE TROUGH ITSELF AMPLIFYING STEADILY DOWN THE EASTERN SEABOARD. THE INCOMING COLD FRONT -- THE LEADING EDGE OF A COOL CANADIAN AIR MASS -- IS POISED TO PUSH SOUTHEAST INTO NC BY TUESDAY... BUT THE DEGREE OF SOUTHEASTWARD PROGRESSION WILL GREATLY DEPEND ON OUR SECOND FEATURE OF CONCERN... THE GULF LOW. THE GFS/ECMWF HAVE VARIED WIDELY IN RECENT RUNS WITH THE TRACK... STRENGTH... AND EVEN SIMPLY THE PRESENCE OF THE LOW... SO CONFIDENCE IN ITS BEHAVIOR THROUGH THE BEGINNING AND MIDDLE OF NEXT WEEK IS QUITE LOW. THE LATEST GFS TAKES THE LOW ACROSS FL SUNDAY NIGHT THEN TRACKS IT NORTHEASTWARD OFF THE SOUTHEAST COAST BEFORE DRAWING IT NORTHWARD INTO THE LARGER VORTEX BY WEDNESDAY... AND THIS ALLOWS THE COLD FRONT TO DROP SOUTHEAST THROUGH CENTRAL NC. IN CONTRAST... THE 00Z ECMWF KEEPS THE LOW OVER THE CENTRAL AND NORTHEAST GULF THROUGH WEDNESDAY WHILE INTENSIFYING IT... BEFORE TAKING IT ACROSS NORTHEAST FL... WHICH ALL RESULTS IN THE COLD FRONT PUSHING INTO NC THEN STALLING OVER THE AREA TUESDAY THROUGH THURSDAY. GIVEN THE MODEL DISPARITY AND LOW CONFIDENCE IN THE DETAILS... WILL FAVOR A SOLUTION FEATURING A WEAKER AND LESS PROMINENT LOW... WITH SCATTERED STORMS MONDAY INTO MONDAY NIGHT ATTENDING FRONTAL PASSAGE... FOLLOWED BY NO GREATER THAN ISOLATED AFTERNOON STORMS TUESDAY THROUGH THURSDAY. WITH THE TROUGH DEEPENING OVER THE EAST AND THICKNESSES LIKELY TO DIP TO NEAR OR BELOW NORMAL... WILL TREND TEMPS DOWN TO MORE SEASONABLE READINGS... WITH HIGHS AROUND 90 MONDAY SLIPPING TO THE LOWER-MID 80S TUESDAY THROUGH THURSDAY. -GIH && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 148 PM THURSDAY... 24-HR TAF PERIOD: SHOWERS HAVE STARTED TO DEVELOP ACROSS CENTRAL NC. MOST OF THESE SHOWERS ARE RELATIVELY SHALLOW...HOWEVER A FEW NEAR KRWI HAVE TOPS NEAR 20 KFT. SO FAR NO LIGHTNING HAS BEEN DETECTED BUT SHOULD A THUNDERSTORM PASS OVER ANY OF THE TERMINALS...WINDS GUSTING TO 20 KTS OR MORE WITH SUB VFR VISIBILITIES ARE POSSIBLE. FOR NOW HAVE INCLUDED VCSH AT ALL TERMINALS FOR THIS EVENING...WITH VCTS AT KRWI. SKIES SHOULD REMAIN SCATTERED TO BROKEN AT ALL TERMINALS WITH BASES AROUND 5 KFT. OTHERWISE...EXPECT MAINLY VFR CONDITIONS WITH LIGHT AND VARIABLE WINDS TONIGHT... WITH POSSIBLE BRIEF MVFR CONDITIONS AROUND SUNRISE WHERE PRECIPITATION HAS OCCURRED. HOWEVER...GIVEN CONFIDENCE IS NOT HIGH...WILL NOT INCLUDE ANY MENTION IN THE TAFS AT THIS TIME. LOOKING AHEAD: CHANCES FOR CONVECTION WILL INCREASE FRIDAY AFTERNOON INTO FRIDAY NIGHT AS A FRONTAL ZONE PROGRESSES TOWARD THE CAROLINAS FROM THE NORTHWEST...HOWEVER...VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF ANY SHOWERS/STORMS. SOME UNCERTAINTY IN THE FORECAST PERSISTS THIS WEEKEND THROUGH EARLY NEXT WEEK. AT THIS TIME...VFR CONDITIONS ARE EXPECTED TO DOMINATE... OUTSIDE OF THE POTENTIAL FOR SOME EARLY MORNING FOG AND THE POTENTIAL FOR SHOWERS AND STORMS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...KC SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...KC/BSD
Hazardous weather outlook, Jun 21, 3:54 AM EDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 354 AM EDT THU JUN 21 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-220800- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 354 AM EDT THU JUN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AFTERNOON HIGH TEMPERATURES IN THE LOW TO MID 90S WILL COMBINE WITH HIGH HUMIDITY AND RESULT IN HEAT INDEX VALUES REACHING INTO THE UPPER 90S TO NEAR 100 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE ON FRIDAY...WITH HIGHS IN THE LOW TO MID 90S. HEAT INDEX VALUES WILL LIKELY REACH INTO THE UPPER 90S. ALSO...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH THE MAIN SEVERE THREAT BEING DAMAGING DOWNBURST WINDS. OTHERWISE...HAZARDOUS WEATHER IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 21, 2:41 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT THU JUN 21 2012
NCZ011-027-211930-
HALIFAX-NASH-
241 PM EDT THU JUN 21 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH AND HALIFAX COUNTIES
THROUGH 330 PM EDT...
AT 238 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
AVENTON...OR ABOUT 17 MILES SOUTHEAST OF WARRENTON...MOVING SOUTHEAST
AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AVENTON...RED OAK...
AND GLENVIEW. THIS ALSO INCLUDES INTERSTATE 95 BETWEEN EXITS 145 AND
154.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.
WIND GUSTS AS HIGH AS 45 MPH ARE CAPABLE OF BREAKING TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. HEAVY RAINFALL WILL LEAD TO PONDING OF WATER
ON ROADWAYS AND LOCALLY HAZARDOUS DRIVING CONDITIONS. MOTORISTS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY ON INTERSTATE 95 BETWEEN EXITS 145 AND 154.
&&
LAT...LON 3635 7787 3616 7770 3611 7770 3608 7773
3596 7799 3611 7807 3626 7797 3632 7794
TIME...MOT...LOC 1838Z 328DEG 4KT 3621 7795
VINCENTSpecial weather statement, Jun 21, 3:07 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
307 PM EDT THU JUN 21 2012
NCZ041-211945-
WAKE-
307 PM EDT THU JUN 21 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE COUNTY THROUGH 345 PM
EDT...
AT 305 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ROLESVILLE...OR ABOUT 13 MILES SOUTHWEST OF LOUISBURG...MOVING SOUTH
AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROLESVILLE...WAKE
FOREST AND WENDELL.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.
WIND GUSTS AS HIGH AS 45 MPH ARE CAPABLE OF BREAKING TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. HEAVY RAINFALL WILL LEAD TO PONDING OF WATER
ON ROADWAYS AND LOCALLY HAZARDOUS DRIVING CONDITIONS. MOTORISTS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3598 7844 3594 7839 3593 7835 3591 7835
3589 7832 3590 7831 3586 7827 3582 7826
3572 7844 3584 7865 3602 7855
TIME...MOT...LOC 1905Z 016DEG 3KT 3592 7840
VINCENTSpecial weather statement, Jun 21, 5:01 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT THU JUN 21 2012
NCZ041-212145-
WAKE-
501 PM EDT THU JUN 21 2012
...ISOLATED HEAVY SHOWERS WILL AFFECT WAKE COUNTY DURING THE RUSH
OUR COMMUTE THROUGH 545 PM EDT...
AT 500 PM EDT...DOPPLER RADAR INDICATED ISOLATED HEAVY SHOWERS OVER
CARY...AND ALONG INTERSTATE 540 BETWEEN EXITS 4 AND 14.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
HEAVY RAINFALL AND HAZARDOUS DRIVING CONDITIONS.
THIS INCLUDES HIGHWAY 1 AND INTERSTATE 440 BETWEEN TRYON ROAD AND
WADE AVENUE...AND INTERSTATE 540 BETWEEN GLENWOOD AVENUE AND CAPITAL
BOULEVARD.
WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF BREAKING SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS. HEAVY RAINFALL WILL LEAD TO PONDING
OF WATER ON ROADWAYS AND LOCALLY HAZARDOUS DRIVING CONDITIONS DURING
THE RUSH HOUR COMMUTE. MOTORISTS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING...ESPECIALLY ON HIGHWAY 1 AND
INTERSTATE 440 BETWEEN TRYON ROAD AND WADE AVENUE...AND ON
INTERSTATE 540 BETWEEN GLENWOOD AVENUE AND CAPITAL BOULEVARD.
&&
LAT...LON 3598 7844 3564 7856 3570 7896 3587 7891
3587 7883 3592 7881 3593 7880 3592 7876
3598 7871 3607 7868
TIME...MOT...LOC 2052Z 014DEG 2KT 3576 7875
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:41 PM EDT | Special Weather Statement | RAH | Nash | 49 min |
| Jun 21, 3:07 PM EDT | Special Weather Statement | RAH | Wake | 38 min |
| Jun 21, 5:01 PM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Jun 21, 5:16 PM EDT | Areal Flood Advisory | RAH | Wake | 74 min |
Nearby
Flash Flood Warnings in North Carolina, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.